Alert archive / Wisconsin / Small Craft Advisories in 2015

Small Craft Advisory 83, NWS Green Bay, WI

November 22, 2015

NWS Green Bay, WI issued this small craft advisory at Nov 22, 2015, 9:39 AM CST. It took effect at Nov 22, 2015, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2015, 9:39 AM CST (15:39 UTC)
In effect from
Nov 22, 2015, 6:00 PM CST
Expired
Nov 23, 2015, 12:00 PM CST
In force
18 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

801 
WHUS73 KGRB 221539
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
939 AM CST SUN NOV 22 2015

...GUSTY SOUTHWEST WINDS AND BUILDING WAVES EXPECTED TONIGHT INTO
MONDAY MORNING...

.GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED TONIGHT INTO MONDAY
MORNING...AS A TIGHT PRESSURE GRADIENT DEVELOPS OVER THE REGION.
HIGH WAVES WILL REMAIN TOWARD AND OVER THE OPEN WATERS.

LMZ521-522-541>543-222345-
/O.NEW.KGRB.SC.Y.0083.151123T0000Z-151123T1800Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
939 AM CST SUN NOV 22 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST MONDAY. 

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS
  TONIGHT...AND VEER WEST ON MONDAY. WINDS WILL EASE BY MONDAY
  AFTERNOON.

* WAVES...WILL BUILD TO 3 TO 5 FT ON THE BAY...TO 4 TO 7 FT ON
  LAKE MICHIGAN TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
986 
WHUS73 KGRB 222132
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
332 PM CST SUN NOV 22 2015

...GUSTY SOUTHWEST WINDS AND BUILDING WAVES EXPECTED TONIGHT INTO
MONDAY MORNING...

.GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED TONIGHT INTO MONDAY
MORNING...AS A TIGHT PRESSURE GRADIENT DEVELOPS OVER THE REGION.
HIGH WAVES WILL REMAIN TOWARD AND OVER THE OPEN WATERS.

LMZ521-522-222245-
/O.CAN.KGRB.SC.Y.0083.151123T0000Z-151123T1800Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
332 PM CST SUN NOV 22 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ541>543-230545-
/O.CON.KGRB.SC.Y.0083.151123T0000Z-151123T1800Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
332 PM CST SUN NOV 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS 
  TONIGHT...AND VEER WEST ON MONDAY. WINDS WILL EASE BY MONDAY 
  AFTERNOON. 

* WAVES...BUILDING TO 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
608 
WHUS73 KGRB 230228
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
828 PM CST SUN NOV 22 2015

...GUSTY SOUTHWEST WINDS AND BUILDING WAVES EXPECTED TONIGHT INTO
MONDAY MORNING...

.GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED TONIGHT INTO MONDAY
MORNING...AS A TIGHT PRESSURE GRADIENT DEVELOPS OVER THE REGION.
HIGHEST WAVES WILL REMAIN TOWARD AND OVER THE OPEN WATERS.

LMZ541>543-231030-
/O.CON.KGRB.SC.Y.0083.000000T0000Z-151123T1800Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
828 PM CST SUN NOV 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS OVERNIGHT...AND
  VEER WEST ON MONDAY. WINDS WILL EASE BY MONDAY AFTERNOON.

* WAVES...BUILDING TO 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
192 
WHUS73 KGRB 230934
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
334 AM CST MON NOV 23 2015

.ALTHOUGH WINDS WERE DIMINISHING...WAVES GENERATED BY GUSTY
SOUTHWEST WINDS SUNDAY INTO SUNDAY EVENING WILL CONTINUE THIS
MORNING.

LMZ541>543-231745-
/O.CON.KGRB.SC.Y.0083.000000T0000Z-151123T1800Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
334 AM CST MON NOV 23 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...SOUTHWEST WINDS OF 10 TO 15 KNOTS WILL VEER TO THE WEST.

* WAVES...WAVES OF 3 TO 5 FEET THIS MORNING WILL DIMINISH TO 2 TO
  4 FEET BY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 22, 2:58 AM CST, 6 hours 41 minutes earlier.

Area forecast discussion, Nov 22, 2:58 AM CST, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
258 AM CST SUN NOV 22 2015

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SYNOPSIS...
ISSUED AT 252 AM CST SUN NOV 22 2015

SOME LIGHT SNOW TONIGHT...ESPECIALLY ACROSS THE NORTH AND
NORTHEAST. TEMPERATURES RETURNING TO ABOVE FOR THE HOLIDAY-
SHORTENED WORK WEEK...FOLLOWED BY A VERY WET THANKSGIVING.

LARGE SCALE CHANGES DURING THE PERIOD WL BE TIED TO THE MOVEMENT
OF A POSITIVE UPR HEIGHT ANOMALY EXPECTED TO MIGRATE EWD FM THE
PACIFIC ARND 50-60N. AS THE ANOMALY/RIDGE APPROACHES THE WEST
COAST THE NEXT COUPLE DAYS...IT WL HELP GENERATE DOWNSTREAM
TROFFING OVER THE SWRN CONUS. THE RESULT WL BE A STG SWLY UPR FLOW
ACRS THE MIDDLE OF THE COUNTRY BY MID-WEEK. THE POSITIVE ANOMALY
WL CONT PROGRESSING EWD ACRS NOAM DURING THE LATTER PART OF THE
PERIOD. THAT WL CAUSE THE UPR FLOW TO SPLIT...WITH MUCH OF THE
ENERGY IN THE WRN UPR TROF GETTING LEFT BEHIND IN THE SRN BRANCH
OF THE SPLIT.

AFTER A SEASONABLY COOL START...TEMPERATURES WL QUICKLY TREND
UPWARD...LIKELY PEAKING 10-15F DEGREES ABOVE NORMAL FOR
THANKSGIVING BEFORE DROPPING OFF CLOSE TO SEASONAL NORMALS AGAIN
AGAIN LATE IN THE PERIOD. THE DEVELOPING SW FLOW REGIME MID-WEEK
WL ALLOW THE GULF TO OPEN UP AND PROVIDE MOISTURE TO A A SLOW
MOVING FRONTAL SYSTEM CROSSING THE AREA. THAT SHOULD RESULT IN
WELL ABV NORMAL PCPN AMNTS.
&&

.SHORT TERM...TODAY...TONIGHT...AND MONDAY
ISSUED AT 252 AM CST SUN NOV 22 2015

FAIRLY QUIET WEATHER EXPECTED IN THE SHORT-TERM. PATCH OF CLDS
WORKING EWD ACRS MN EARLY THIS MORNING WAS PRODUCING A FEW
FLURRIES. MODELS INDICATED THOSE CLDS SHOULD DECR AND SHIFT MORE
SE WITH TIME. WL ACCEPT THAT IDEA FOR NOW...BUT KEEP
WATCHING STLT AND RADAR TO MAKE SURE THE TREND MATERIALIZES.

CLIPPER-TYPE SYSTEM WL SWEEP SEWD TOWARD LAKE SUPERIOR TNGT.
FORCING IS MULTI-FACETED...WITH SOME QG FORCING...ISENT
LIFT...AND UPR DIV IN LFQ OF UPR SPEED MAX. BUT FORCING MOVES
THROUGH VERY QUICKLY AND MOISTURE WL BE LIMITED. MUCH OF THE LIFT
WL PROBABLY GO INTO ACHIEVING SATURATION. STRUCTURED FCST WITH
BEST POPS IN THE N/NE...AND ARND AN INCH OF SNOW IN THOSE AREAS.
ALSO ADJUSTED TO HAVE A SHORTER PERIOD OF HIGHER POPS...WHICH FITS
BETTER WITH THE SPEED AT WHICH SYSTEM WL MV THROUGH. THERE WERE
HINTS THAT PCPN COULD TAPER TO FZDZ OVER ESP THE SW PART OF THE
FCST AREA. BUT HAVE SEEN MUCH BETTER LOOKING FZDZ SITNS FAIL TO
MATERIALIZE...AND THIS IS ALSO THE AREA WHERE SATURATION IS MOST
QUESTIONABLE. SO...LEFT PCPN TYPE AS ALL SNOW AND ALLOW DAY SHIFT
TO TAKE ANOTHER LOOK.

USED BLEND TO TOP PERFORMING GUIDANCE PRODUCTS FOR MAX TEMPS TDA
AND MON. WITH MILDER AIR OVERSPREADING THE AREA TNGT...TEMPS
SHOULD BE STEADY OR SLOWLY RISE. USED BROAD BASED BLEND OF
GUIDANCE PRODUCTS TO CONSTRUCT 3-HOURLY TEMP GRIDS FOR TNGT...AND
GENERATED MIN TEMP GRID FM THOSE.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY
ISSUED AT 252 AM CST SUN NOV 22 2015

THE MEDIUM RANGE MODELS ARE IN VERY GOOD AGREEMENT WITH THE
EVOLVING PATTERN FOR THE NEXT WEEK...WHICH FEATURES AN AMPLIFYING
RIDGE OVER THE WEST COAST...A CLOSED UPPER LOW PINCHING OFF OVER
THE SW CONUS...AND A SLOW EASTWARD MOVING NORTHERN STREAM TROUGH.
MINOR TIMING DIFFERENCES EXIST WITH THE FORWARD MOVEMENT OF THIS
NORTHERN STREAM TROUGH AND ASSOCIATED COLD FRONT. THINK A BLEND OF
THE GFS/ECMWF WILL WORK FOR MUCH OF THIS FORECAST.

MONDAY NIGHT THROUGH TUESDAY NIGHT...THE GFS DEPICTS PLENTY OF
LOW CLOUDS HANGING AROUND MONDAY EVENING...BUT THESE SHOULD BE
GRADUALLY EXITING TO THE NORTHEAST AS A SURFACE RIDGE AXIS MOVES
INTO THE CENTER OF THE STATE BY 12Z TUE. BUT AS THE LOW CLOUDS
DEPART...A RATHER THICK BLANKET OF MID AND HIGH CLOUDS WILL BE
INCOMING...SO A WINDOW FOR CLEAR SKIES LOOKS RATHER BRIEF. THE
HIGH PRESSURE MOVES ACROSS THE REGION DURING THE MORNING PROMPTING
WINDS TO SHIFT TO THE SOUTHEAST IN THE AFTERNOON AS THE HIGH
DEPARTS. LOW LEVEL TEMPS MODERATE SOME...BUT SHOULD STILL HAVE
PLENTY OF MID AND HIGH CLOUDS AROUND...SO TEND TO THINK THE
MODERATING AIRMASS WILL HAVE LITTLE IMPACT IN BOOSTING SURFACE
TEMPS. GULF MOISTURE STARTS TO GET DRAGGED INTO THE NORTHERN
MISSISSIPPI VALLEY TUESDAY NIGHT. MAY SEE A LOW OVERCAST DEVELOP
OVER THE NORTHERN TERRAIN LATE. OTHERWISE...LOWS WILL BE WARMING
COMPARED TO PREVIOUS NIGHTS.

REST OF THE FORECAST...LOW CLOUDS WILL SPREAD EAST ON WEDNESDAY
AHEAD OF A SLOW MOVING COLD FRONT. DEPTH OF THE SATURATED LAYER
WILL BE GROWING FROM WEST TO EAST THROUGH THE DAY...WHICH WILL
INCREASE THE CHANCE OF PRECIPITATION. SOME POSSIBILITY OF FREEZING
DRIZZLE TO START OUT THE DAY ACROSS THE FAR NORTH AND WILL ADD TO
THE FORECAST. THE CHANCE OF WIDESPREAD RAINFALL ONLY IMPROVES
WEDNESDAY NIGHT INTO THURSDAY AS THE FRONT MOVES INTO NORTHERN
WISCONSIN. SOME DECENT RAINFALL WILL BE POSSIBLE ON THURSDAY AHEAD
OF A SURFACE WAVE LIFTING NORTHEAST ALONG THE FRONT. PENDING THE
TIMING OF THE FRONT...WILL HAVE TO WATCH FOR THE POTENTIAL OF
WINTRY PRECIP BEHIND THE FRONT THURSDAY AFTERNOON THROUGH FRIDAY.
ACCUMULATING SNOW REMAINS POSSIBLE...HIGHEST CHANCES ACROSS THE
NORTH. PRECIPITATION EXITS TOWARDS THE SECOND HALF OF FRIDAY.
COLDER AND BLUSTERY CONDITIONS RETURN BEHIND THE FRONT FOR NEXT
WEEKEND.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 252 AM CST SUN NOV 22 2015

FAIRLY QUIET/FAVORABLE AVIATION WX EXPECTED TDA. CIGS AND VSBYS WL
DROP PRIMARILY INTO THE MVFR CATEGORY IN MOST AREAS TNGT AS THE
SNOW MOVES THROUGH. BRIEF IFR CONDITIONS ARE POSSIBLE...MAINLY IN
THE N/NE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......SKOWRONSKI
SHORT TERM.....SKOWRONSKI
LONG TERM......MPC
AVIATION.......SKOWRONSKI
Hazardous weather outlook, Nov 22, 3:01 AM CST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
301 AM CST SUN NOV 22 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
301 AM CST SUN NOV 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS TRAVEL ARE POSSIBLE DUE TO LIGHT SNOW. SNOWFALL AMOUNTS
SHOULD RANGE FROM AROUND AN INCH ACROSS THE NORTH...TO ONLY A
DUSTING OVER CENTRAL AND EAST-CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SMALL CHANCE OF FREEZING DRIZZLE OR LIGHT FREEZING
RAIN ACROSS NORTH-CENTRAL WISCONSIN WEDNESDAY MORNING...WHICH
COULD RESULT IN SLICK ROADWAYS.

THE NEXT CHANCE FOR ACCUMULATING SNOW WILL OCCUR THURSDAY NIGHT
INTO FRIDAY...MAINLY OVER NORTHERN WISCONSIN. IT IS TOO EARLY TO
DETERMINE POSSIBLE ACCUMULATIONS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-231200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
301 AM CST SUN NOV 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOUTHERLY GALE FORCE GUSTS WILL BE POSSIBLE WEDNESDAY AND
THURSDAY ON LAKE MICHIGAN.

SKOWRONSKI/MPC

Nearby

Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.